Meds, Mind, Body & Benefits > Lipodystrophy & Metabolic Problems

Can wasting be reversed?

<< < (2/4) > >>

em:
Can it be reversed

I may not be a health fanatic by any means

I was a while ago a bag of bones in the mid nineties I was about a hundred and ten pounds . muscle wasting and for me my lymph nodes in my neck where the size of golf balls and the ones down below where the size of baseballs. Now they are the size of large marbles my guess scar tissue from being so stretched out. the muscle loss well I am lazy and overweight now. with high sugar levels do to high sugar intake and one kidney I lost one do to stones they biopsied one and it was from the medication I was taking they tell me.

My neck is now huge and my gut well it is a bit embarrassing. but it is my fault form over indulging. I am five foot eight and two twenty pounds. Not a AIDS poster boy but a poster boy for over indulging and not doing adequate  exercise.

the wasting look is not a problem at my weight. May not be the answer you are looking for. Or the look you might be going for but thought worth sharing

THis is a moment I will never forget about that time long ago. I awoke in the VA hospital in the middle of the night to find this guy standing over me with a syringe he had stuck into the lymph gland in my leg. He was filling it with fluid to take a sample I am guessing to find out what my body was doing to combat the virus that was running rampant in my body. that is only my guess. like the glans did not hurt enough on their own having a large needle stuck in one in the middle of the night. I will never forget that rude awakening. why he found the need to take a sample in the middle of the night ?

long ago and should stay there

the topic was wasting sorry to bring up an off post thought about something not related just thought there are worse things then how we look. I hope this scarey  memory I was very skinny and was sick from AIDS it is tied in that way.

to me it is funny now over twenty years later

 

 

Mendicant:
Thank you all for your replies.

From what I could gather from your post leatherman, this condition can be reversed over time. Thank you.

Because this happened shortly after I started the meds and I had pretty healthy weight for my body size before, I can only attribute the cause to be meds and no other underlying condition.

Jim Allen:
Sorry do you really truly believe yourself?

I've said it before and ill say it again there is a trend with you from your posts of you looking to blame your HIV meds for illness now and historically that lead you to this situation.

You stopped treatment without any good reason and started counting CD4 cells like it means anything leading you back to AIDS.

You have only been on this HIV treatment for a brief few months. No you can't recover fully in a few months after what you put your body through.

You got sick had AIDS and you did not correctly treat for 9 full months candidiasis until it became  "invasive" esophageal candidiasis, you had TB, fevers, loss of appetite  ::), hospitalization and a whole list of medical issues resulting in hospitalization, treatment and and only just got out of hospital after being pumped full with antibiotics and anti-fungal meds ...

All this and yet you think there is no underlying issue for wight-loss? and that the issues are due to the HIV meds really?

Kid yourself all you want but I'm not buying it.  I wish you well on the road to recovery, your body has been through a lot recently and needs time and care to heal.   

Jim

https://forums.poz.com/index.php?topic=68303.msg

leatherman:

--- Quote from: Mendicant on April 02, 2018, 08:21:33 am ---From what I could gather from your post leatherman, this condition can be reversed over time. Thank you.

--- End quote ---
of course it can be reversed; however, it'll take time and it'll take you eating more


--- Quote from: JimDublin on April 02, 2018, 08:38:00 am ---You got sick had AIDS and you did not correctly treat for 9 full months candidiasis until it became  "invasive" esophageal candidiasis, you had TB, fevers, loss of appetite  ::), hospitalization and a whole list of medical issues resulting in hospitalization, treatment and and only just got out of hospital after being pumped full with antibiotics and anti-fungal meds ...

All this and yet you think there is no underlying issue for wight-loss? and that the issues are due to the HIV meds really?

--- End quote ---

--- Quote from: Mendicant on April 02, 2018, 08:21:33 am ---Because this happened shortly after I started the meds and I had pretty healthy weight for my body size before, I can only attribute the cause to be meds and no other underlying condition.

--- End quote ---
fevers, TB, esophageal candidiasis, hospitalization, fatigue, loss of appetite - for the most part, these are the side effects of having AIDS. Each one of these things certainly had an effect on your weight as your body battled these issues and each of these things certainly impacted your appetite and amount of food intake. I have to agree with Jim that all of those are the underlying cause to your weight loss.

As i mentioned before, I've been in a similar situation to yours. The esophageal candidiasis (the dreaded thrush! mine was really bad too and quite "invasive") was the worst. I'm certain that if you think about it, you'll see that some of your weight loss has to be attributed to eating less while dealing with the thrush. You probably just didn't notice you were losing this much weight until it was bad...which was the same time as you started meds. Your meds didn't cause the weight loss (that's just a false causality assumption), as much as the weight loss is just one of things in a long list of problems you have experienced because you had advanced HIV and are just starting to recover.

Your health took a massive hit. Meds stop HIV from replicating; meds don't "heal" any side effects of being that sick. (my esophageal candidiasis left scar tissue in my throat that still adversely affects me, either though I consider myself to be very healthy these days) It just takes time, adherence to meds, exercise and healthy eating.... well not totally healthy eating. If you had a big drop in weight, you'll need to eat more to rebuild your body. More protein, more fat. Just don't over do it. ;) Exercise can help you gain weight without just getting fat.

Hang in there. Your body went through a lot being sick, and will probably go through a lot recovering. Your meds are doing their job. your immune system is back to doing it's job. Now your job is take care of your body with meds, exercise and a good diet. If things keep improving for you, by summer, all of this will be just a bad experience you can tell tales about. ;)

Old1mind:
I am experiencing something similar.
I was on Combovir and Kaletra for 6 years and the only 2 things I cared about were the viral load and my cd4, until I realized that my legs and arms were getting skinnier and at the same time I was cumulating fat on my chest and stomach and no matter how much I exercise or ear healthy, my body just wouldn't change.  After moving from Brazil to Florida (legally) the doctor here switched me to Triumeq and I was so happy, mostly because I was only taking 1 pill a day, no major problems and the best part, no stomach problems. Spent a whole year on Triumeq and no problems, undetectable and cd4 450ish. Switched to Genvoya and surprisedly, my CD4 that has always been between 300-500, is now 760 on my first exam after switching. I don't feel any different though. I feel ashamed of going out because of my skinny legs and arms, my veins showing, it is just painful. I eat a lot of fruits and vegetables, drink a lot of water and exercise at least 3 times a week but the situations just doesn't change, still losing fat on arms and legs and gaining on my chest and stomach. Have been searching for HGH to talk to my doctor but I don't even know if this is the best alternative. All I know is the way I look it is consuming me and starting to affect my social life.
Sorry for the long text, just starting to post on this site, it has been very helpful for some of my questions. 

Navigation

[0] Message Index

[#] Next page

[*] Previous page

Go to full version